Alert archive / Kentucky / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 38, NWS Louisville, KY

January 23, 2012Henry County, Oldham County, Shelby County, Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Jan 23, 2012, 2:51 AM EST for Henry County, Oldham County, Shelby County, Kentucky. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 23, 2012, 2:51 AM EST (07:51 UTC)
Expired
Jan 23, 2012, 3:15 AM EST
In force
24 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
0.5 in
Wind
60.0 mph

Counties Henry County, KY, Oldham County, KY, Shelby County, KY

The radar

The Louisville radar (KLVX), 68 km from the middle of the area, began a volume at 07:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 23, 12:34 AM ESTSevere Thunderstorm WatchSPC3 hr

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 7.9 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 262 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
415 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
262 m²/s²
0-3 km storm-relative helicity
290 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

081 
WUUS53 KLMK 230751
SVRLMK
KYC103-185-211-230815-
/O.NEW.KLMK.SV.W.0038.120123T0751Z-120123T0815Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
251 AM EST MON JAN 23 2012

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENRY COUNTY IN NORTH CENTRAL KENTUCKY...
  SOUTHEASTERN OLDHAM COUNTY IN NORTH CENTRAL KENTUCKY...
  NORTHERN SHELBY COUNTY IN NORTH CENTRAL KENTUCKY...

* UNTIL 315 AM EST

* AT 247 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR CONNER...MOVING NORTHEAST
  AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NEW CASTLE...
  CHESTNUT GROVE AND SMITHFIELD...
  EMINENCE AND MULBERRY...
  BELLVIEW AND NORTH PLEASUREVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 3854 8515 3827 8500 3819 8540 3822 8542
      3826 8541 3828 8545 3831 8547
TIME...MOT...LOC 0752Z 246DEG 39KT 3828 8535
WIND...HAIL 60MPH <.50IN

$$

MJ
2 follow-up statements
467 
WWUS53 KLMK 230801
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
301 AM EST MON JAN 23 2012

KYC185-230811-
/O.CAN.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
OLDHAM KY-
301 AM EST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OLDHAM COUNTY IS
CANCELLED...

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
      3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0801Z 246DEG 39KT 3832 8524

$$

KYC103-211-230815-
/O.CON.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
SHELBY KY-HENRY KY-
301 AM EST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EST
FOR WESTERN HENRY AND NORTHERN SHELBY COUNTIES...

AT 256 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CHESTNUT GROVE...MOVING
NORTHEAST AT 45 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
  NEW CASTLE...
  BELLVIEW AND NORTH PLEASUREVILLE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SQUALL LINES CAN PRODUCE INTENSE WIND DAMAGE AND EVEN SHORT-LIVED
TORNADOES. PROTECT YOURSELF INDOORS NOW FROM POWERFUL WINDS!

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN LOUISVILLE.

&&

LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
      3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0801Z 246DEG 39KT 3832 8524
WIND...HAIL 60MPH <.50IN

$$

RS
879 
WWUS53 KLMK 230814
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
314 AM EST MON JAN 23 2012

KYC103-211-230824-
/O.EXP.KLMK.SV.W.0038.000000T0000Z-120123T0815Z/
SHELBY KY-HENRY KY-
314 AM EST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN HENRY AND NORTHERN
SHELBY COUNTIES WILL EXPIRE AT 315 AM EST...

THE STORMS THAT PROMPTED THE WARNING HAVE WEAKENED AND ARE NO LONGER
SEVERE. HOWEVER STRONG STORMS REMAIN IN THE AREA. THESE ARE CAPABLE 
OF PRODUCING PERIODS OF HEAVY RAIN AND DANGEROUS LIGHTNING AND WIND 
GUSTS UP TO 50 MPH.

TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE...CALL TOLL
FREE AT...1...8 7 7...6 3 3...6 7 7 2...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3827 8500 3821 8531 3833 8531 3836 8528
      3838 8530 3843 8530 3854 8515
TIME...MOT...LOC 0814Z 246DEG 39KT 3838 8508

$$

RS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 23, 12:00 AM EST, 2 hours 51 minutes earlier.

Area forecast discussion, Jan 23, 12:00 AM EST, 2 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
1200 AM EST MON JAN 23 2012

...Mesoscale Update...

Healthy squall line extends from central Illinois to extreme western
Kentucky and then on to near Memphis, TN. Extrapolating its current
motion would put storms into Dubois County, Indiana right around
06Z, right in line with our current forecast.

Still a few sources of uncertainty in how the night will unfold.
First is the fact that the southern part of the squall line is not
progressing toward central Kentucky very quickly. The northern end
of the line shows better forward speed but is heading mainly toward
central Indiana. Second, another line of storms extending from the
Land Between the Lakes to near Jackson, TN is gaining strength.
However, these storms are moving NNE and will likely be caught by
the main squall line. Also plenty of questions of when and if the
line will increase in forward speed, and whether the atmosphere will
destabilize enough to support surface-based storms over central
Kentucky.

That said, the environment is very dynamic and a line of strong
storms is headed our way. Best guess on timing remains 06Z for
Dubois County...08-09Z for the I-65 corridor, and 10-12Z for the
Bluegrass. The public will need to continue to monitor for possible
watches and/or warnings.

&&

.Short Term (Tonight and Monday)...

...Severe Weather Likely Tonight...

Severe event still looks likely tonight with potential to be
particularly hazardous since line of storms will move through during
the overnight. The public is urged to have a plan in place as well
as a way to receive warnings before they go to bed.

Surface low currently over central Kansas will move northeast to the
Quad Cities region by midnight with trailing cold front entering the
middle Mississippi River Valley. A line of strong and severe storms
will develop just west of the Mississippi River later this evening
and race eastward through the overnight. Thoughts on timing of the
line of storms entering the CWA have changed little over the past
six hours as mesoscale models as well as operational models seem to
agree on the 1 AM to 7 AM EST time frame. The line itself will
likely move through over a shorter time span, but will leave a wider
window to account for uncertainty in exact timing. More
specifically, areas west of I-65 should expect storms from the 1 AM
to 4 AM EST time frame, along the I-65 corridor around 3 or 4 AM
EST, and east of I-65 between 4 and 7 AM EST.

Thought has not really changed with respect to hazards either as
damaging winds will be the main threats, especially west of I 65.
Isolated tornadoes will also be possible as vertical and directional
shear indicate embedded supercells along with bowing segments. The
line of storms is expected to gradually weaken as it moves east of
I-65 and into a more stable environment although a severe weather
threat will likely still exist to our eastern border.

There are still limiting factors worth noting and watching. First of
all, instability will have to be acquired almost totally by
advective components as low and mid level cloud cover has held
strong today. This will yield marginal instability at best, which is
no surprise for a January Ohio Valley event. Plenty of forcing from
the negatively tilted mid level trough, the left exit region of a
100-120 knot upper level jet, and the front itself should compensate
for lack of instability. Also, low level cold air trapped by the
inversion has been delayed in getting scoured out and at least some
degree of a low level stable layer will exist through the event
which could limit how widespread damage occurs. Finally, have seen
scenarios in the past where environment is so sheared that storms
never really get organized. Just some things to consider, although
we will likely have the benefit of upstream reports to get a handle
on what we are facing before the line arrives.

Currently, temperatures are in the mid 40s north to upper 50s south
with low 50s dew points across our southern CWA. Temperatures will
likely continue to rise through the evening with dew points
increasing. Low level cloud cover has slowly eroded away from the
southeast to northwest as downsloping off the Appalachians on a
southeast wind helped. However, more mid level clouds have moved
back in. Will likely not see any additional breaks in the clouds
until the exit of the system late on Monday morning.

Cold front will move through by midday on Monday with temperatures
gradually falling through the mid 40s and precipitation quickly
exiting. Will have strong winds along and after frontal passage as a
look at time heights shows vertical theta surfaces reaching into the
40 knot range. Will visit potential for a wind advisory with later
forecast packages.

.Long Term (Monday night through Sunday)...

Surface high pressure will bring us much quieter weather at the
start of the long term and keep us dry into Wednesday morning.

For much of the long term period we will once again have a Desert
Southwest upper low that will head east across the southern U.S. and
may or may not phase with an upper trof moving from the Prairie
Provinces through the Great Lakes to New England.  In situations
like this earlier this season the GFS tended to be the better prog
with its habit of being a bit slower and more conservative than the
ECMWF.  Once again, with the latest data suite, the GFS is a little
slower than the ECMWF and we will lean toward the GFS solution.

So, it looks like an inverted surface trof will form from the Texas
coast to the windward side of the central Appalachians over the
course of the day on Wednesday.  Moisture will gradually spread
northeastward along this axis and reach the LMK CWA, at least in the
southwest, by Wednesday afternoon.  Precipitation should then become
widespread Wednesday night into Thursday, especially in Kentucky, as
the system slowly moves through the region.  Thursday night high
pressure comes in from the mid-Mississippi Valley to push the
precipitation out of our area.  At this time the entire period looks
to be plain rain for precip type.

Friday we sit between low pressure developing in the southeast U.S.
along the remnants of the old trof, and a weak cool front advancing
from the upper Plains.  Precip chances will be greater northwest and
southeast of our area, but we will still need some small POPs.  The
cool front moves through on Saturday, primarily dry thanks to high
pressure developing along the Gulf Coast, and then dry weather looks
on tap for Saturday night into Sunday.

Still no brutally cold air in the forecast, with highs in the 40s
and 50s and lows in the 20s and 30s as we approach the first of
February...though the weekend could be colder than currently progged
depending on the amount of upper troffing that is realized.

&&

.Aviation (06Z TAF Issuance)...

Squall line into IL/western KY will push east across Kentucky,
reaching BWG and SDF either side of 08Z, and making it into LEX
around 10Z depending on cold pool driven acceleration. Ahead of the
line, will initialize with LLWS as a 50 kt low-level jet slides
across the area. MVFR ceilings, but SDF and BWG are in the warm
sector with ceilings holding in fuel-alternate territory.

Have taken the best shot at the line, and narrowed it down to a
1-1.5 hour window. Visibilities will drop into IFR at least briefly
in the heaviest rain.

Will carry MVFR in the trailing stratiform through daybreak, with
the front coming through mid-morning. Behind the front conditions
improve to VFR, but strong boundary-layer mixing and a tight gradient
will crank SW winds up to a solid 20 kt, with gusts around 30 kt.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
KY...NONE.

Mesoscale........RAS
Short Term.......BJS
Long Term........13
Aviation.........RAS
Hazardous weather outlook, Jan 23, 2:20 AM EST, 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
220 AM EST MON JAN 23 2012

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-240730-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
220 AM EST MON JAN 23 2012 /120 AM CST MON JAN 23 2012/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TODAY AND TONIGHT.

A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CROSS THE AREA
BEFORE DAYBREAK. THE GREATEST THREAT FOR SEVERE WEATHER WILL BE
BEFORE 3 AM EST WEST OF INTERSTATE 65...AND BETWEEN 3 AM AND 5 AM
EST EAST OF INTERSTATE 65.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD RELAY REPORTS OF SEVERE WEATHER TO THE NATIONAL
WEATHER SERVICE.

40

In the hours before

Special weather statement, Jan 23, 2:15 AM EST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
215 AM EST MON JAN 23 2012

INZ078-079-090>092-KYZ030>032-230745-
CLARK-FLOYD-HARRISON-JEFFERSON-OLDHAM-SCOTT-TRIMBLE-
215 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 210 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES NORTH OF
SCOTTSBURG TO 7 MILES WEST OF VALLEY STATION...AND MOVING EAST AT 50
MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...HALF INCH
HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED
WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  ST. MATTHEWS...
  SHIVELY...
  PROSPECT...
  PLEASURE RIDGE PARK...
  LYNDON...
  CLARK REGIONAL AIRPORT AND SELLERSBURG...
  LANCASTER AND FIVE POINTS...
  MIDDLEFORK AND LOUISVILLE BOWMAN FIELD...
  BELLEVIEW AND BRYANTSBURG...

THESE STORMS WILL AFFECT INTERSTATE 65 IN KENTUCKY BETWEEN MILE
MARKERS 131 AND 137.

THESE STORMS WILL AFFECT INTERSTATE 65 IN INDIANA BETWEEN MILE
MARKERS 0 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 10 AND 8.

THESE STORMS WILL AFFECT INTERSTATE 64 IN INDIANA BETWEEN MILE
MARKERS 118 AND 123.

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 13 AND 9.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3890 8525 3874 8531 3873 8532 3872 8531
      3821 8549 3809 8598 3852 8588 3855 8585
      3858 8586 3881 8581 3883 8573 3882 8570
      3882 8563 3886 8561 3886 8558 3889 8557
TIME...MOT...LOC 0715Z 267DEG 41KT 3880 8568 3812 8591

EER
Local storm report, Jan 23, 2:26 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
226 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND GST     5 SSW FRANKLIN          36.66N  86.61W
01/23/2012  M59 MPH          SIMPSON            KY   MESONET

&&

EVENT NUMBER LMK1200106

RL
Local storm report, Jan 23, 2:28 AM EST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
228 AM EST MON JAN 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0223 AM     TSTM WND DMG     FRANKLIN                36.73N  86.57W
01/23/2012                   SIMPSON            KY   BROADCAST MEDIA

            POWER OUTAGES

&&

EVENT NUMBER LMK1200107

RL
Special weather statement, Jan 23, 2:30 AM EST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
230 AM EST MON JAN 23 2012

KYZ028-045-046-053-054-230830-
HARDIN-LARUE-MARION-NELSON-WASHINGTON-
230 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND 50 MPH WINDS...

AT 228 AM EST/128 AM CST/...NATIONAL WEATHER SERVICE DOPPLER RADAR
WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 11
MILES SOUTH OF SHEPHERDSVILLE TO 11 MILES NORTH OF MUNFORDVILLE...AND
MOVING EAST AT 30 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND STRONG GUSTY WINDS OF AROUND 45 TO 50
MPH...ARE EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  HODGENVILLE...
  BARDSTOWN...
  TONIEVILLE AND TALLEY...
  BOSTON AND TANNER...
  NELSONVILLE AND BOUNDARY OAK...
  LEAFDALE AND CRAVENS...

THESE STORMS WILL AFFECT THE BLUEGRASS PARKWAY BETWEEN MILE MARKERS
10 AND 34.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3783 8575 3781 8572 3783 8566 3786 8562
      3789 8516 3746 8532 3747 8535 3748 8542
      3747 8549 3748 8550 3745 8553 3747 8563
      3745 8566 3744 8591
TIME...MOT...LOC 0730Z 270DEG 27KT 3784 8573 3743 8590

MJ
Special weather statement, Jan 23, 2:44 AM EST, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
244 AM EST MON JAN 23 2012

KYZ029-030-034-035-038-039-045-230815-
ANDERSON-BULLITT-FRANKLIN-JEFFERSON-NELSON-SHELBY-SPENCER-
244 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
50 MPH WINDS...

AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES EAST OF
MIDDLETOWN TO 6 MILES NORTHWEST OF TAYLORSVILLE TO BARDSTOWN...AND
MOVING EAST AT 55 MPH.

OCCASIONAL LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE
INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND
STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE EXPECTED WITH THESE
STORMS.

* THESE STORMS WILL ALSO IMPACT...
  TAYLORSVILLE...
  SHELBYVILLE...
  FAIRFIELD AND YODER...
  MIDDLETOWN HEIGHTS AND VEACHLAND...
  OLD CHRISTIANBURG AND MULBERRY...
  WAYSIDE AND SPARROW...

THESE STORMS WILL AFFECT INTERSTATE 64 IN KENTUCKY BETWEEN MILE
MARKERS 19 AND 48.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3834 8491 3808 8492 3791 8498 3789 8501
      3789 8511 3791 8511 3792 8512 3789 8514
      3789 8520 3790 8520 3789 8521 3787 8558
      3808 8551 3825 8552
TIME...MOT...LOC 0744Z 266DEG 47KT 3825 8539 3807 8541
          3784 8548

EER
Special weather statement, Jan 23, 2:47 AM EST, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
247 AM EST MON JAN 23 2012

INZ079-KYZ031>034-230815-
HENRY-JEFFERSON-OLDHAM-SHELBY-TRIMBLE-
247 AM EST MON JAN 23 2012

...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY
RAIN...AND 50 MPH WINDS...

AT 242 AM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 12 MILES NORTH OF
MADISON TO MIDDLETOWN...AND MOVING EAST AT 50 MPH.

FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...AND STRONG GUSTY WINDS OF AROUND 45 TO 50 MPH...ARE
EXPECTED WITH THESE STORMS.

* THESE STORMS WILL ALSO IMPACT...
  NEW CASTLE...
  LA GRANGE...
  BEDFORD...
  MADISON...
  PROVIDENCE AND CHESTNUT GROVE...
  LACIE AND BELLVIEW...
  DELVILLE AND PORT ROYAL...
  SLABTOWN AND FALLIS...

THESE STORMS WILL AFFECT INTERSTATE 71 IN KENTUCKY BETWEEN MILE
MARKERS 17 AND 35.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.

&&

LAT...LON 3869 8519 3874 8526 3873 8532 3859 8521
      3860 8508 3857 8507 3857 8501 3851 8502
      3852 8498 3849 8499 3847 8492 3842 8488
      3837 8490 3833 8500 3827 8543 3829 8549
      3855 8541 3891 8536 3892 8521
TIME...MOT...LOC 0746Z 270DEG 45KT 3890 8526 3828 8540

EER

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 23, 12:57 AM ESTSevere Thunderstorm WarningLMKHancock, Ohio33 min
Jan 23, 1:21 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Ohio24 min
Jan 23, 1:21 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Ohio24 min
Jan 23, 1:41 AM ESTSevere Thunderstorm WarningLMKBreckinridge, Meade34 min
Jan 23, 1:44 AM ESTSevere Thunderstorm WarningLMKButler, Logan, Simpson, Warren31 min
Jan 23, 1:51 AM ESTSpecial Weather StatementLMKGrayson, Hardin39 min
Jan 23, 2:02 AM ESTSevere Thunderstorm WarningLMKEdmonson, Grayson, Hart, Warren28 min
Jan 23, 2:12 AM ESTSevere Thunderstorm WarningLMKBullitt, Hardin, Jefferson, Nelson33 min
Jan 23, 2:14 AM ESTSevere Thunderstorm WarningLMKAllen, Simpson, Warren31 min
Jan 23, 2:15 AM ESTSpecial Weather StatementLMKJefferson, Oldham, Trimble30 min
Jan 23, 2:30 AM ESTSpecial Weather StatementLMKLarue, Nelson60 min
Jan 23, 2:34 AM ESTSevere Thunderstorm WarningLMKBarren, Hart26 min
Jan 23, 2:38 AM ESTSevere Thunderstorm WarningLMKAllen, Barren, Monroe37 min
Jan 23, 2:44 AM ESTSpecial Weather StatementLMKAnderson, Shelby, Spencer31 min
Jan 23, 2:47 AM ESTSpecial Weather StatementLMKHenry, Trimble28 min
Jan 23, 3:01 AM ESTSpecial Weather StatementLMKGreen, Taylor29 min
Jan 23, 3:09 AM ESTSevere Thunderstorm WarningLMKAdair, Cumberland, Metcalfe, Monroe36 min
Jan 23, 3:15 AM ESTSevere Thunderstorm WarningLMKBoyle, Casey, Marion30 min
Jan 23, 3:15 AM ESTSevere Thunderstorm WarningLMKMercer, Washington30 min
Jan 23, 3:21 AM ESTSpecial Weather StatementLMKAnderson, Franklin, Scott, Woodford24 min
Jan 23, 3:43 AM ESTSpecial Weather StatementLMKAdair, Clinton, Cumberland, Russell32 min
Jan 23, 3:44 AM ESTSpecial Weather StatementLMKFayette, Harrison, Jessamine, Mercer, Scott, Woodford31 min
Jan 23, 3:46 AM ESTSpecial Weather StatementLMKBoyle, Casey, Garrard, Lincoln29 min
Jan 23, 4:09 AM ESTSpecial Weather StatementLMKClinton, Russell21 min
Jan 23, 4:10 AM ESTSpecial Weather StatementLMKBourbon, Clark, Garrard, Lincoln, Madison, Nicholas35 min
Jan 23, 4:32 AM ESTSpecial Weather StatementLMKClinton13 min
Jan 23, 5:42 AM ESTWind AdvisoryLMKAdair, Allen, Anderson, Barren, Bourbon, Boyle and 43 more11 hr
Jan 23, 11:21 AM ESTSevere Thunderstorm WarningLMKHenry, Trimble24 min

Nearby

Severe Thunderstorm Warnings in Kentucky, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.